Case report of a medication error: In the eye of the beholder

Research output: Contribution to journalReview article

Abstract

Introduction: The World Health Organisation recognizes confusing drug names as one of the most common causes of medication errors. Other factors include spelling, phonetic, or packaging similarities. Case presentation: We presented a case report of an inadvertent administration of a non-ocular pharmaceutical product (Novasone®lotion) into the eye of an octogenarian individual, and briefly reviewed the relevant literature. Discussion: We discussed prevention strategies to avoid similar ophthalmic medication errors
Original languageEnglish
Pages (from-to)1-3
Number of pages3
JournalMedicine (Mumbai)
Volume95
Issue number28
DOIs
Publication statusPublished - 2016

Fingerprint

Medication Errors
Phonetics
Product Packaging
Pharmaceutical Preparations
Names

Cite this

@article{a09e55a72d19440e80cfd04bdadd7d70,
title = "Case report of a medication error: In the eye of the beholder",
abstract = "Introduction: The World Health Organisation recognizes confusing drug names as one of the most common causes of medication errors. Other factors include spelling, phonetic, or packaging similarities. Case presentation: We presented a case report of an inadvertent administration of a non-ocular pharmaceutical product (Novasone{\circledR}lotion) into the eye of an octogenarian individual, and briefly reviewed the relevant literature. Discussion: We discussed prevention strategies to avoid similar ophthalmic medication errors",
keywords = "*medication error, *mometasone furoate/ae [Adverse Drug Reaction], aged, article, burning sensation/si [Side Effect], case report, cleaning, eye discomfort/si [Side Effect], eye pain/si [Side Effect], female, general practitioner, human, medical ethics, nursing home, nursing staff, priority journal, sodium chloride XT - burning sensation / side eff, very elderly",
author = "Mark NAUNTON and Jackson THOMAS and Sam KOSARI",
year = "2016",
doi = "10.1097/MD.0000000000004186",
language = "English",
volume = "95",
pages = "1--3",
journal = "Medicine; analytical reviews of general medicine, neurology, psychiatry, dermatology, and pediatries",
issn = "0025-7974",
publisher = "Lippincott Williams and Wilkins",
number = "28",

}

Case report of a medication error: In the eye of the beholder. / NAUNTON, Mark; THOMAS, Jackson; KOSARI, Sam.

In: Medicine (Mumbai), Vol. 95, No. 28, 2016, p. 1-3.

Research output: Contribution to journalReview article

TY - JOUR

T1 - Case report of a medication error: In the eye of the beholder

AU - NAUNTON, Mark

AU - THOMAS, Jackson

AU - KOSARI, Sam

PY - 2016

Y1 - 2016

N2 - Introduction: The World Health Organisation recognizes confusing drug names as one of the most common causes of medication errors. Other factors include spelling, phonetic, or packaging similarities. Case presentation: We presented a case report of an inadvertent administration of a non-ocular pharmaceutical product (Novasone®lotion) into the eye of an octogenarian individual, and briefly reviewed the relevant literature. Discussion: We discussed prevention strategies to avoid similar ophthalmic medication errors

AB - Introduction: The World Health Organisation recognizes confusing drug names as one of the most common causes of medication errors. Other factors include spelling, phonetic, or packaging similarities. Case presentation: We presented a case report of an inadvertent administration of a non-ocular pharmaceutical product (Novasone®lotion) into the eye of an octogenarian individual, and briefly reviewed the relevant literature. Discussion: We discussed prevention strategies to avoid similar ophthalmic medication errors

KW - medication error

KW - mometasone furoate/ae [Adverse Drug Reaction]

KW - aged

KW - article

KW - burning sensation/si [Side Effect]

KW - case report

KW - cleaning

KW - eye discomfort/si [Side Effect]

KW - eye pain/si [Side Effect]

KW - female

KW - general practitioner

KW - human

KW - medical ethics

KW - nursing home

KW - nursing staff

KW - priority journal

KW - sodium chloride XT - burning sensation / side eff

KW - very elderly

UR - http://www.scopus.com/inward/record.url?scp=84979989101&partnerID=8YFLogxK

U2 - 10.1097/MD.0000000000004186

DO - 10.1097/MD.0000000000004186

M3 - Review article

VL - 95

SP - 1

EP - 3

JO - Medicine; analytical reviews of general medicine, neurology, psychiatry, dermatology, and pediatries

JF - Medicine; analytical reviews of general medicine, neurology, psychiatry, dermatology, and pediatries

SN - 0025-7974

IS - 28

ER -